just took 10mg off mtx if there sideeffect when does ... - NRAS

NRAS
26,233 members30,071 posts

just took 10mg off mtx if there sideeffect when does start

12 Replies
oldestnewest

Hi,

You shouldn't get too many side effects on that low a dose. Can cause a slight feeling of nausea for a few days, but if that is a problem your GP should be able to give you something to counteract that.

I was on 25mg for two years with very few side effects except that they lost their effect in the end. Now on Sulphasalazine.

Reply

so what sulphasalazine

Reply

It is another drug used to treat RA often in conjunction with Methotrexate.

Reply

thankyou for answer my question am going on 25mg after 2weeks just have to wait and see

Reply

I'm in 15 mg and absolutely fine with it,and started off at 15mg too.good luck Michelle x

Reply

Most people don't get any side effects, even on 25mg. I did get some to start with, but they did all wear off after a few weeks, so try not to worry. Polly

Reply

hi William ,,,the answer to your question is ,,its depends on the person. Mtx effects everyone in different ways. I also started off on 10 mg per week with no signs of any side effects , on a low dose u rarely experience any. Depending on how severe your Ra is , the mtx is usally slowly increased over months of monitoring your bloods & symptoms. So far my main side effects are feeling hungover & i dont drink:) & migraines! ,,,apart from that all is well. Try not to worry too much ,if there is a problem it will show up in ur regular blood tests. I hope this as been helpful ,,kind regards ,, Shiningstar x

Reply

Hello!

You should have a bloods book for the regular blood tests when on MTX.

As stated above everyone is different. There may be side effects the most common of which seems to be feeling "hung over" the day after you take MTX.

I have been on MTX since 2004 and now on 25mg wkly. I take it before bed and the following day take folic acid to try and counter act some of the side effects.

For me, and remember everyone is different, the worst side effect in the past 2-3 years has been an increase in memory impairment... I now find word recall a problem and loose track of what I was thinking about in an instant. Something to be dealt with at my next Rheumy appointment. There is talk of reducing my dose but this dose worry me, but its a wait and see game.

Try not to worry too much and talk to your carers.

Hope it all works out for you.

Reply

Hi. I have been taking MXT for about 4 years and my memory is shocking and I also loose track of what I was saying, but I thought it was a sign of getting older I am 50, does anyone else have this problem and should I mention it to the nurse.

Reply

Hi Alsie

We sometimes hear this on the helpline. It could be a side-effect to the MTX. 'Confusion' for example is listed as a potential side-effect on this drug, and similar words crop up for many of the other RA medications. However, it could be part of the RA itself, as the pain, tiredness and other symptoms related to this condition can affect memory and concentration.

Might be worth mentioning it to your nurse at the next appointment anyway, to get her take on it.

Kind regards

Victoria

(NRAS Helpline)

Reply

I am definitely getting more forgetful - just forgot a work meeting earlier and came home to find this woman being fed by my husband in our kitchen! Also keep forgetting words for things and people's names. But I am almost 50 and am always rather tired these days as don't sleep too well so it could be that rather than MTX confusion.

Reply

am fine to day no nausea so hopelly aye be ok

Reply